The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=31&m=3739174
Posted By : Atara - 11/9/2016 5:48 PM
I have always been a headache sufferer, have sinus issues and allergies.
I also have severe anxiety which can contribute to much more headaches. I have PCOS so I have irregular periods so my endocrinologist gave me 10 mg provera (progesterone) to take to bring on period. It worked a week later and then towards end of period started having this pulse on one side of my head for the past 5 days.
In general when I get headaches many times it is a pulse on that same side of the head but usually doesnt last this long. Is it because I took the progesterone?
I did have this type of headache in the past as Ive mentioned but normally last 3 days the most and sometimes were a couple days before period. thats why I am thinking it has to do with the progesterone, unless its the extra tension I have while struggling with anxiety and depression right now.

Post Edited (Atara) : 11/9/2016 6:34:50 PM (GMT-7)


Posted By : korbnep - 11/15/2016 6:46 PM
Hi Atara,

Sorry to hear that you've been having such a difficult time. Hormone changes can be very taxing on the body even if they don't initiate headaches. You should discuss your concerns with your doctor. You should also know that what you're experiencing is not unusual and it's very likely that you'll have it under control not too long in the future. So long as a doctor is monitoring your health, there's no reason to feel alarmed.

The progesterone is very likely a factor considering that you've had premenstrual headaches in the past. But, whether the progesterone is the tipping point for your headaches or not, the high stress levels that you've mentioned at least make these headaches more likely. Your hormone changes, anxiety, depression, and sinus and allergy problems are unfortunately a good recipe for headaches.

One of the most important things to keep in mind when you're managing headaches (and most problems, in general, I suppose) is that you need to improve the things you can control. Your doctor is managing the medical treatment right now and hopefully that will be very helpful. In the meantime, you need to address the other factors that are causing you distress. Even if they're not directly involved in causing the headaches, they're certainly making having them more miserable for you.

Mental health goes hand-in-hand with chronic pain. Poor mental health can make you more susceptible to pain just as pain can make you more susceptible to mental health issues. You haven't mentioned whether you've received treatment for your anxiety and depression (and that's fine; share as much or as little information as you'd like), but if you're not, you need to at least have good resources to help you manage and thrive. If you haven't yet tried to address these issues, please know that there is absolutely no shame in getting help. Finding a psychologist is a good place to start. Talk therapy can be very helpful. You may want to look at meditation or relaxation training as well. Also, two of the most important but often overlooked factors in mental and physical well-being are healthy, regular sleep and a strong social support network.

In short, while you're working with medical professionals, make sure to keep yourself as physically and mentally healthy as possible and your prognosis should be positive.

-Ben
DX: NDPH and chronic migraine (2003-present), Abdominal Migraine (2010-present), CRPS (1998-?)
RX: Lamictal, Indomethacin, Propranolol, Provigil, Viibyrd, Oxycontin, Clonazepam, Lorazepam, Melatonin, Magnesium
CPAP for mild sleep apnea
PRN: Oxycodone, Alprazolam

@ Jefferson Headache Center, Philadelphia, PA @

Post Edited (korbnep) : 11/15/2016 5:49:23 PM (GMT-7)


©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer